NCLEX Questions for Pharmacology 106-110


--> Set your mind for another 5-item NCLEX Questions for Pharmacology! Let’s see how well you answer these questions!106. A client who has a cold is seen in the emergency department with an inability to void. Because the client has a history of benign prostatic hyperplasia, the nurse determines that the client should be questioned about the use of which medication?

a) Diuretics
b) Antibiotics
c) Antitussives
d) Decongestants

107. Nitrofurantoin (Macrodantin) is prescribed for a client with a urinary tract infection. The client contacts the nurse and reports a cough, chills, fever, and difficulty breathing. The nurse should make which interpretation about the client’s complaints?

a) The client may have contracted the flu.
b) The client is experiencing anaphylaxis.
c) The client is experiencing expected effects of the medication.
d) The client is experiencing a pulmonary reaction requiring cessation of the medication.

108. NCLEX Questions for Pharmacology about the nurse who is providing discharge instructions to a client receiving sulfamethoxazole. Which instruction should be included in the list?

a) Restrict fluid intake.
b) Maintain a high fluid intake.
c) If the urine turns dark brown, call the health care provider (HCP) immediately.
d) Decrease the dosage when symptoms are improving to prevent an allergic response.

109. Trimethoprim-sulfamethoxazole (TMP-SMZ; Bactrim) is prescribed for a client. The nurse should instruct the client to report which symptom if it develops during the course of this medication therapy?

a) Nausea
b) Diarrhea
c) Headache
d) Sore throat

110. Phenazopyridine (Pyridium) is prescribed for a client for symptomatic relief of pain resulting from a lower urinary tract infection. The nurse should provide the client with which information regarding this medication?

a) Take the medication at bedtime.
b) Take the medication before meals.
c) Discontinue the medication if a headache occurs.
d) A reddish orange discoloration of the urine may occur.





NCLEX Questions for Pharmacology
Answers and Rationale

106) D
- Rationale: In the client with benign prostatic hyperplasia, episodes of urinary retention can be triggered by certain medications, such as decongestants, anticholinergics, and antidepressants. The client should be questioned about the use of these medications if the client has urinary retention. Retention also can be precipitated by other factors, such as alcoholic beverages, infection, bed rest, and becoming chilled.

- Test-Taking Strategy: Focus on the subject, medications that could exacerbate or contribute to urinary retention in the client with benign prostatic hyperplasia. Diuretics should help voiding; therefore, eliminate option A. Antibiotics should have no effect at all, and thus eliminate option B. From the remaining options, recalling that medications that contain anticholinergics may cause urinary retention will direct you to the correct option.

107) D
- Rationale: Nitrofurantoin can induce two kinds of pulmonary reactions: acute and subacute. Acute reactions, which are most common, manifest with dyspnea, chest pain, chills, fever, cough, and alveolar infiltrates. These symptoms resolve 2 to 4 days after discontinuing the medication. Acute pulmonary responses are thought to be hypersensitivity reactions. Subacute reactions are rare and occur during prolonged treatment. Symptoms (e.g., dyspnea, cough, malaise) usually regress over weeks to months following nitrofurantoin withdrawal. However, in some clients, permanent lung damage may occur. The remaining options are incorrect interpretations.

- NCLEX Questions for Pharmacology Test-Taking Strategy: Focus on the subject, interpreting the client’s complaints. Note the relationship of the information in the question and the words pulmonary reaction in the correct option.

108) B
- Rationale: Each dose of sulfamethoxazole should be administered with a full glass of water, and the client should maintain a high fluid intake. The medication is more soluble in alkaline urine. The client should not be instructed to taper or discontinue the dose. Some forms of sulfamethoxazole cause urine to turn dark brown or red. This does not indicate the need to notify the HCP.

- Test-Taking Strategy: Focus on the subject, client instructions for sulfamethoxazole. Recalling that this medication is used to treat urinary tract infections will direct you to the correct option.

109) D
- Rationale: Clients taking trimethoprim (TMP)-sulfamethoxazole (SMZ) should be informed about early signs/ symptoms of blood disorders that can occur from this medication. These include sore throat, fever, and pallor, and the client should be instructed to notify the health care provider (HCP) if these occur. The other options do not require HCP notification.

- Test-Taking Strategy: Focus on the subject, the symptoms to report. Knowledge that this medication can cause blood dyscrasias will direct you to the correct option.

110) D
- Rationale: The nurse should instruct the client that a reddish-orange discoloration of urine may occur. The nurse also should instruct the client that this discoloration can stain fabric. The medication should be taken after meals to reduce the possibility of gastrointestinal upset. A headache is an occasional side effect of the medication and does not warrant discontinuation of the medication.

- Test-Taking Strategy: Eliminate options A and B first because they are comparable or alike in that they address time schedules for the administration of the medication. From the remaining options, eliminate option C because the nurse would not advise the client to discontinue this medication.


After you reviewed your answers through its rationale, you can also go back to the first page to start from the beginning:

NCLEX Questions for Pharmacology 1-5


Or proceed to the next set of questions:

NCLEX Questions for Pharmacology 111-119

No comments :